Hail, Henry
- When
- June 12, 4:25 PM CST to 4:30 PM CST
- Where
- Henry County, Paris
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.300, -88.320
Daytime heating led to large amounts of instability and a few strong to severe storms across West Tennessee with some hail and damaging winds during the afternoon and evening on June 12, 2021.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Daytime heating led to large amounts of instability and a few strong to severe storms across West Tennessee with some hail and damaging winds during the afternoon and evening on June 12, 2021.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 2:25 PM CST, 2 hours earlier.
Area Forecast Discussion National Weather Service Memphis TN 325 PM CDT Sat Jun 12 2021 .DISCUSSION... A few thunderstorms have popped up across the Mid-South this hot afternoon. Instability is robust with moderate shear values. PWATs are still high at 1.9 inches. With that being said storms this afternoon and early evening may be briefly severe with damaging wind gusts. Training of storms could be an issue later this evening so heavy rain/flooding may be possible. Coverage should be minimal through this evening so confidence is low on location of shower development. Additionally, heat indices have inched towards 99 to 103. Showers and storms will slowly fizzle late tonight and patchy fog is expected again tonight. Sunday may be a little cooler than today, but still hot with heat indices nearing 100. Showers will likely pop up again tomorrow, mainly south of the I-40 corridor.Again, a couple could be strong to briefly severe through early evening Sunday. Wind will be the main threat. By Monday, northwest flow will increase as an upper ridge over the Plains moves towards the four corners. By Wednesday the ridge will settle to our west with a trough to our east. This set up will being less humid air will settle over the area with temperatures in the mid 80s. A weak cold front will push through the area Friday night into Saturday. Unfortunately, heat and humidity will start creeping up again along with a chance for scattered thunderstorms. SWB && .AVIATION... /18z TAFs/ A diurnal Cu field around 3500-4500 ft AGL will continue to develop this afternoon with widely scattered thunderstorms developing by 20z. Confidence in convection occurring on station at any forecast terminal is low, but VCTS will be carried through sunset or just after. While a stray storm is possible overnight, most of the area will remain dry. Fog is expected late, mainly affecting TUP/MKL but VFR conditions will prevail after 13z with scattered afternoon storms developing along/south of I-40. Winds will remain light through tonight, becoming north at 5-8 kts on Sunday. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 327 AM CDT Sat Jun 12 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-131030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 327 AM CDT Sat Jun 12 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Marginal Risk for severe storms over the Midsouth through early evening. Primary risks include damaging winds and localized flash flooding. Outside of areas affected by thunderstorms, afternoon heat indices will range 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Sat Jun 12 2021
TNZ004-022-122000-
Benton TN-Henry TN-
223 PM CDT Sat Jun 12 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northern Benton County in western Tennessee...
Southeastern Henry County in western Tennessee...
At 223 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Springville, or 10
miles east of Paris, moving southeast at 20 mph.
People in northern Benton and southeastern Henry Counties should
monitor this storm closely.
LAT...LON 3613 8792 3608 8795 3606 8821 3631 8821
3635 8808 3624 8795 3622 8795 3618 8793
3617 8792
TIME...MOT...LOC 1923Z 325DEG 18KT 3624 8813
MJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG FAIRVIEW 34.37N 88.32W
06/08/2021 ITAWAMBA MS BROADCAST MEDIA
TREE DOWN ACROSS HIGHWAY 25 IN FRONT OF FAIRVIEW
SCHOOL.
&&
MJSpecial Weather Statement National Weather Service Memphis TN 514 PM CDT Sat Jun 12 2021 TNZ004-021-022-122245- Carroll TN-Benton TN-Henry TN- 514 PM CDT Sat Jun 12 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT FOR... Northeastern Carroll County in western Tennessee... West central Benton County in western Tennessee... Henry County in western Tennessee... At 513 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Paris, moving south at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Carroll...west central Benton and Henry Counties should monitor this storm closely. LAT...LON 3650 8839 3649 8815 3602 8818 3608 8850 TIME...MOT...LOC 2213Z 008DEG 15KT 3628 8830
The Paducah radar (KPAH), 94 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A large tree fell on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970461, 970462.